Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 162, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 1, 2001, 6:41 PM CDT for Cass County, Missouri; Miami County, Kansas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 1, 2001, 6:41 PM CDT (23:41 UTC)
- Expired
- Jun 1, 2001, 7:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Miami County, KS, Cass County, MO
The radar
The Pleasant Hill radar (KEAX), 31 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 7:05 PM CDT | Thunderstorm Wind 57 M | Harrisonville, MO | 6 inch tree limbs down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 012341
SVRMCI
KSC121-MOC037-020045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
641 PM CDT FRI JUN 1 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MIAMI COUNTY IN EAST CENTRAL KANSAS
THIS INCLUDES THE CITY OF PAOLA
CASS COUNTY IN WEST CENTRAL MISSOURI
THIS INCLUDES THE CITY OF HARRISONVILLE
* UNTIL 745 PM CDT
* AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 8 MILES NORTHEAST OF PLEASANT
HILL TO 6 MILES NORTH OF HILLSDALE...OR FROM 18 MILES NORTHEAST OF
HARRISONVILLE TO 10 MILES SOUTH OF OLATHE...MOVING SOUTH AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STRASBURG AT 650 PM CDT
SOMERSET AT 655 PM CDT
OSAWATOMIE AT 700 PM CDT
GARDEN CITY AT 710 PM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLFBALL
SIZE...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS
AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 3840 9500 3847 9462 3852 9408 3856 9408
3857 9413 3882 9413 3883 9461 3874 9462
V 3872 9502
18What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:10 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 1, 3:10 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 310 PM CDT FRI JUN 1 2001 ...MAIN CHALLENGES ARE SEVERE WEATHER THREAT TODAY THEN THREAT OF MORE THUNDERSTORMS SUNDAY AND MONDAY... RELATIVELY STRONG COLD FRONT DROPPING SOUTH THROUGH NE WITH TEMPS IN THE 50S AND LOWER 60S BEHIND. WATER VAPOR LOOP SHOWS NICE VORT MAX DROPPING STRAIGHT SOUTH INTO SD WITH A 90 KNOT JET MAX ACROSS WESTERN SD. SEVERE THREAT LOOKS INTERESTING TONIGHT AS MOISTURE IS LACKING A BIT BUT DYNAMICS ARE STRONG. 850MB-500MB LAPSE RATES PROGGED AT ABOUT 7.25 DEGREES C AND DEEP LAYER SHEAR VALUES AROUND 50 KNOTS. WITH FRONT DROPPING SOUTH AND DEW POINTS CLIMBING INTO THE LOW 60S AHEAD FRONT ACROSS CWA...ISOLATED SUPERCELLS WILL BE A THREAT. WILL STICK CLOSE TO GOING FORECAST. LOOKS LIKE DEVELOPMENT SHOULD BE ACROSS NORTHEAST KS...NORTHWEST MO AND SOUTHWEST IA LATE THIS AFTERNOON WITH THE FRONT REACHING THE KC METRO AROUND 01Z. LOW TEMPERATURES SHOULD BE SIMILAR TO THIS MORNINGS AS COOLER AIR IS REINFORCED BEHIND THE INCOMING COLD FRONT. THIS WILL ALSO KEEP HIGH TEMPERATURES ON THE COOL SIDE SATURDAY. MAY NEED TO DROP CURRENT HIGHS A CATEGORY EVEN WITH SUNNY SKIES EXPECTED. LIGHT WINDS AND ONLY A FEW CLOUDS WILL KEEP THINGS COOL SATURDAY NIGHT AS FRONT THAT DROPPED SOUTH OF CWA BEGINS TO WORK BACK TO THE NORTH. THIS WARM AND MUCH MORE MOIST AIR WILL SURGE INTO THE CWA ON SUNDAY BEFORE BEING SWEPT EAST LATE MONDAY AS NEXT POTENT SHORTWAVE PUNCHES THROUGH THE CENTRAL PLAINS. SHOULD BE QUITE A BIT OF CLOUD COVER AROUND ON SUNDAY AND WHEN COUPLED WITH AN EASTERLY FLOW HIGH TEMPERATURES WILL BE A LITTLE COOL AGAIN. RAIN AND THUNDERSTORM CHANCES INCREASE ON SUNDAY NIGHT AND MONDAY WITH PRECIP EXPECTED TO MOVE OUT FOR TUESDAY THROUGH FRIDAY WITH A VERY GRADUAL INCREASE IN TEMPERATURES. .EAX... KS...NONE. MO...NONE. 18
In the hours before
Local storm report, Jun 1, 6:15 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
615 PM CDT FRI JUN 01 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM 3 SSW MEADVILLE MO 60 MPH TSTM GUST
06/01/01 LINN REPORTED BY PUBLIC.Local storm report, Jun 1, 6:19 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
619 PM CDT FRI JUN 01 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM 1 S CLAYCOMO MO 75 MPH TSTM GUST
06/01/01 CLAY REPORTED BY HAM RADIO
OPERATOR. TREES DOWN
NEAR WORLDS OF FUNLocal storm report, Jun 1, 6:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
626 PM CDT FRI JUN 01 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0619 PM DE SOTO KS 1.75 INCH HAIL
06/01/01 JOHNSON REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jun 1, 6:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
633 PM CDT FRI JUN 01 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0622 PM 1 NE LINWOOD KS 1 INCH HAIL
06/01/01 LEAVENWORTH REPORTED BY EMERGENCY
MANAGEMENT.
0622 PM OVERLAND PARK KS 65 MPH TSTM GUST
06/01/01 JOHNSON REPORTED BY HAM RADIO
OPERATOR. WINDS AT
95TH AND ANTIOCH
0622 PM OVERLAND PARK KS 1.75 INCH HAIL
06/01/01 JOHNSON REPORTED BY EMERGENCY
MANAGEMENT. 87TH AND
INTERSTATE 435.Local storm report, Jun 1, 6:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
638 PM CDT FRI JUN 01 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0622 PM 2 W OLATHE KS 2 INCH HAIL
06/01/01 JOHNSON REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0622 PM DE SOTO KS 70 MPH TSTM GUST
06/01/01 JOHNSON REPORTED BY PUBLIC.
@RUKWBCeKDENWWUS53 KEAX 012339
SVSMCI
KSZ105-020000-
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
637 PM CDT FRI JUN 1 2001
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR JOHNSON COUNTY UNTIL
715 PM CDT...
AT 637 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM ALONG A LINE EXTENDING FROM 10 MILES EAST OF OLATHE TO 5
MILES SOUTHWEST OF OLATHE...OR ALONG A LINE EXTENDING FROM LEAWOOD TO
3 MILES NORTHEAST OF GARDNER...MOVING SOUTHEAST AT 30 MPH.
TWO INCH DIAMETER HAIL AND WIND GUSTS TO 70 MPH WILL CONTINUE TO BE
POSSIBLE THROUGH 715 MPH. THERE ARE ALSO REPORTS OF HAIL COVERING
THE GROUND AND EXTENSIVE TREE DAMAGE IN DE SOTO.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 3900 9463 3895 9502 3876 9502 3876 9462
&
18Local storm report, Jun 1, 6:41 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
641 PM CDT FRI JUN 01 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM ROTHVILLE MO 1 INCH HAIL
06/01/01 CHARITON REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:14 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 61 min |
| Jun 1, 5:03 PM CDT | Severe Thunderstorm Warning | EAX | Grundy | 42 min |
| Jun 1, 5:30 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 45 min |
| Jun 1, 5:43 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 47 min |
| Jun 1, 5:51 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 39 min |
| Jun 1, 6:09 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 51 min |
| Jun 1, 6:16 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 29 min |
| Jun 1, 6:16 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 44 min |
| Jun 1, 6:45 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 45 min |
| Jun 1, 4:59 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 61 min |
| Jun 1, 5:24 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 66 min |
| Jun 1, 5:50 PM CDT | Severe Thunderstorm Warning | EAX | Wyandotte | 40 min |
| Jun 1, 6:06 PM CDT | Tornado Warning | EAX | Johnson, Leavenworth | 24 min |
| Jun 1, 6:26 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.